Show simple item record

dc.contributor.authorOliver Olivella, Xavier
dc.contributor.otherUniversitat Politècnica de Catalunya. Departament d'Enginyeria Civil i Ambiental
dc.date.accessioned2020-07-08T16:20:05Z
dc.date.issued1989-02
dc.identifier.citationOliver, J. A consistent characteristic length for smeared cracking models. "International journal for numerical methods in engineering", Febrer 1989, vol. 28, núm. 2, p. 461-474.
dc.identifier.issn0029-5981
dc.identifier.urihttp://hdl.handle.net/2117/192677
dc.descriptionThis is the peer reviewed version of the following article: [Oliver, J. (1989), A consistent characteristic length for smeared cracking models. Int. J. Numer. Meth. Engng., 28: 461-474. doi:10.1002/nme.1620280214], which has been published in final form at https://onlinelibrary.wiley.com/doi/abs/10.1002/nme.1620280214. This article may be used for non-commercial purposes in accordance with Wiley Terms and Conditions for Self-Archiving.
dc.description.abstractA numerical scheme for crack modelling by means of continuous displacement fields is presented. In two-dimensional problems a crack is modelled as a limiting case of two singular lines (with continuous displacements, but discontinuous displacement gradients across them) which tend to coincide with each other. An analysis of the energy dissipated inside the band bounded by both lines allows one to obtain an expression for the characteristic length as the ratio between the energy dissipated per unit surface area (fracture energy) and the energy dissipated per unit volume (specific energy) at a point. The application of these mathematical expressions to the finite element discretized medium allow one to obtain a general spatial and directional expression for the characteristic length which guarantees the objectivity of the results with respect to the size of the finite element mesh. The numerical results presented show the reliability of the proposed expressions.
dc.format.extent14 p.
dc.language.isoeng
dc.publisherJohn Wiley & sons
dc.subjectÀrees temàtiques de la UPC::Enginyeria civil::Materials i estructures
dc.subject.lcshMaterials--Cracking
dc.titleA consistent characteristic length for smeared cracking models
dc.typeArticle
dc.subject.lemacMaterials -- Models matemàtics
dc.contributor.groupUniversitat Politècnica de Catalunya. (MC)2 - Grup de Mecànica Computacional en Medis Continus
dc.identifier.doi10.1002/nme.1620280214
dc.description.peerreviewedPeer Reviewed
dc.relation.publisherversionhttps://onlinelibrary.wiley.com/doi/10.1002/nme.1620280214
dc.rights.accessRestricted access - publisher's policy
local.identifier.drac1639346
dc.description.versionPostprint (published version)
dc.date.lift10000-01-01
local.citation.authorOliver, J.
local.citation.publicationNameInternational journal for numerical methods in engineering
local.citation.volume28
local.citation.number2
local.citation.startingPage461
local.citation.endingPage474


Files in this item

Thumbnail

This item appears in the following Collection(s)

Show simple item record